Facet joint and lumbar esi 10 days ago - questions

Facet joint and lumbar esi 10 days ago - questions

Welcome to Spine-health’s Spinal Injections patient community. You can also read doctor approved Spinal Injection Articles and watch Injection Videos.
7 posts / 0 new
Last post
nel
Offline
Last seen: 1 year 4 months ago
Title: Member
Joined: 06/24/2009 - 5:46am
Facet joint and lumbar esi 10 days ago - questions

Hi,

As the title says I had facet joint and a lumbar esi at l4l5 10 days ago.

Immediately afterwards my back just hurt more than ever but the next morning my leg pain had gone and the back was back to a bad day level. By the Thursday (injections were on the monday) my back was feelimg better than ever and the leg pain was staying gone.

This week I have been having a bit more leg pain, just at night really, but not as bad as before. But still enough to bother me.

However, today I have had a return of some back pain. Just like the start, or pre the start, of a flare. Certainly not consatant or as bad as a flare but definitely there. And I have had more leg pain in that side today too. The weather has suddenly changed today and I don't know if that has anything to do with it? We have had a mini "heatwave" here in the UK since the procedure and today it has turned wetter and colder.

I know my surgeon thinks it takes two to three weeks to know how successful the injections are so I guess I may be worrying over nothing but I feel a bit like this is the last chance saloon.

I wonder if I am worrying over nothing or if they are wearing off already? I have been being careful - only walking and swimming. Nothing stupid!

I am just worried that this might be as good as it gets - a week of feeling almost normal and then back to the pain.

I am supposed to go back to work after the half term holiday so in 11 days. I haven't worked since my infected hardware was taken out back in August. I'm worried now that maybe I won't be able to. I feel under quite a lot of pressure to go back as, obviously, being off for best part of a year isn't the best!

I was hoping these injections would give me enough of a window to work my core and improve my overall fitness so that hopefully future flares might be more manageable and I could resume working etc.

Am I worrying too soon?

Sorry to moan on. I hope someone has some experiences they can share.

Thanks for reading

Helen (uk)

advertisement
Eric
Offline
Last seen: 6 months 2 weeks ago
Title: Member
Joined: 03/24/2011 - 3:32am
i have had a dozen injection

i have had a dozen injection in different areas and then in all the areas they tried separately. The first 2 or 3 injections seemed to last longer but then feel off the cliff. I didn't really notice any pain relief until about the 4th/5th day, however i notice immensely the first day it was not working anymore. Injections are like a "hit and miss" from what I've been told and reading. I have also been told if caught early it could be very successful but most likely something you would need to go back again and again. If caught late in your injury or situation then it is a temporary band-aid.
In regards to the weather change...well that could very well be it. I know when temperatures drop or rain is coming i feel it ...in fact those appear to be my bad days. I will say look into some "lizard poison" that they tried. I do apologize for not know the name of it but it suppose to be a non-narcotic non- steroid and new medical break through. I will ask my pain management doctor for the name of that medication.
There are also other medication that are non-narcotics that are used for back pain. I can only list what i have been on (these are not the narcotics that i have been on which appeared to help longer or in conjunction with these:
Amitriptyline
Gabapentin
(Those two with a mild narcotic seemed to help a lot for about 9 months)
cymbalta
Baclofen
Ulitmanley ihad to go through a few surgeries and fianlly pain pump has change my life, however it has morphine and Bupivacaine.
Good Luck to you.

nel
Offline
Last seen: 1 year 4 months ago
Title: Member
Joined: 06/24/2009 - 5:46am
Thanks for your input,

Thanks for your input, Eric.

I currently take 500mg naprosyn twice a day, paracetamol 4 times a day and 10mg amitriptyline.

I have only been on the ami since mid April and only take 10mg. I am going to see my GP next week and think I will discuss upping the dose with her.

I have codeine when the pain is really bad, but I don't like to use it too much because mostly all it does is make me able to sleep through the pain (good!) but when I use it continuously that effect wears off and I don't notice any pain relief from it.

Maybe the ami is the way I will have to go and just ride out the side effects!

Thanks again

Helen

Eric
Offline
Last seen: 6 months 2 weeks ago
Title: Member
Joined: 03/24/2011 - 3:32am
10mg

wow...i was on 100 mg of Amitriptyline and taking 800mg of Gabapentin 3x day. Maybe it would be good to investigate increasing your non-narcotic medication. Also that codeien is a fast release. Oxycontin is a slow 8 hour release that works and requires less pills. Oxycontin is a strong med but works longer.
There is a draw back from Gabapentin and Amitriotyline and that is you are likely to gain weight. Common symptom is "massive weight gain" . Yeah...not my words but what it says. Also Amitrioyline has common side affect is weight gain. Then weight gain will also make your back and leg pain worst. Double edge sword. After 9 years i am finally off of gabapentin.

nel
Offline
Last seen: 1 year 4 months ago
Title: Member
Joined: 06/24/2009 - 5:46am
Thanks again Eric. I have

Thanks again Eric.

I have never been offered anything stronger than tramadol - and that only helped me sleep, I never noticed any pain killing effects from that either!

How have you managed to function on that much ami? Do the side effects get less over time? I suppose I am worried about managing at work (I am a teacher) while dopey on the ami!

Thanks again

Eric
Offline
Last seen: 6 months 2 weeks ago
Title: Member
Joined: 03/24/2011 - 3:32am
side affects

Well you are talking about almost 10 years of medication. There has been several different medication on and off. I started to get night terrors and sleeping walking at first, then there was urinary retention, then i couldnt sleep. The medication had the oppoiste affect so then they gave me ambien which end up being no good cause then i was dead to the world which scared the hell out of my wife. So through trails we found several medications that worked. I think opana make me sick with little relief and fentaly took about 3 days for me to get adjusted to. I build up a high resistance and due to long exposures to different medication i didn't get the typical narcotic side affects but got the relief. I was able to function for the most part at work. Most time i would have a hard time remembering things but other than that i was ok.

Eric
Offline
Last seen: 6 months 2 weeks ago
Title: Member
Joined: 03/24/2011 - 3:32am
side affects

Well you are talking about almost 10 years of medication. There has been several different medication on and off. I started to get night terrors and sleeping walking at first, then there was urinary retention, then i couldnt sleep. The medication had the opposite affect so then they gave me ambien which end up being no good cause then i was dead to the world which scared the hell out of my wife. So through trails we found several medications that worked. I think opana make me sick with little relief and fentaly took about 3 days for me to get adjusted to. I build up a high resistance and due to long exposures to different medication i didn't get the typical narcotic side affects but got the relief. I was able to function for the most part at work. Most time i would have a hard time remembering things but other than that i was ok.